MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Model Number IPN000124
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The sheath could not be flushed prior to patient use.No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned multiple components of a psi kit, including the sheath assembly, dilator, obturator , and product lidstock.After meeting resistance during functional testing, visual examination revealed fogginess due to material buildup in the intersection of the side arm and stopcock.The material was tested via ftir analysis, and it was determined to be polycarbonate.No other defects or anomalies were observed.The outer diameter of the sheath measured 0.166" which is within the specification limits of 0.163"-0.167" per sheath extrusion graphic.The outer diameter of the side arm measured 0.132" which is within the specification limits of 0.130"-0.134" per side arm extrusion graphic.The instructions-for-use (ifu) provided with the kit informs the user, "prepare sheath for insertion by flushing through side arm." the returned sheath was flushed with water to functionally test the sheath.The sheath initially met significant resistance when trying to flush through the stopcock in the side arm.The side arm was then removed and flushed again, and it continued to meet significant resistance.A buildup of material was observed at the junction between the stopcock and sidearm.A lab inventory guide wire was used to break down the material, and then the sheath flushed as intended.Manufacturing was contacted to further analyze the sample.Manufacturing stated that they cannot assure that it is a manufacturing issue.They stated that the valve is 100% inspected with a blowoff test after gluing is dried.For this test, the air should flow freely through the extension line.If it does not flow freely, it is because the valve is clogged, and part is rejected.Further, when this part is completely assembled with the rest of components, a 100% inspection is carried out of vacuum test.In this same test, the piece is inspected at the end for contamination, scratches, imperfections, or cracks in the piece.Additionally, polycarbonate is not used in their manufacturing process.A device history record review was performed and no relevant manufacturing issues were identified.The ifu provided with this kit cautions the user, "some disinfectants used at the sheath insertion site contain solvents, which can attack the sheath material.Assure insertion site is dry before dressing." the ifu also states, "alcohol and acetone can weaken the structure of polyurethane materials.Check ingredients of prep sprays and swabs for acetone and alcohol content." the report of a blocked sheath was confirmed based on the complaint investigation.Visual examination revealed a fogginess at the intersection of the stopcock and sidearm.The fogginess was revealed to be caused by buildup of polycarbonate.The sheath passed all dimensional and functional testing after removing the polycarbonate, and a device history record review was performed with no relevant findings.Manufacturing confirmed that the parts are 100% inspected and polycarbonate isn't used in the manufacturing process.Based on the customer report and investigation findings, the root cause cannot be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
The sheath could not be flushed during patient use.No patient injury reported.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key11787317
Report Number9680794-2021-00211
Device Sequence Number3869143
Product Code DQY
UDI-Device Identifier00801902001689
UDI-Public00801902001689
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Model NumberIPN000124
Device Catalogue NumberCL-07024
Device Lot Number14F21A0126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/04/2021
07/22/2022
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/04/2021
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown